Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On Antabuse after quitting alcohol, main joint in big toe stiff and sore. Reason ?

Hi there, I have recently gone cold turkey with quitting alcohol after years of heavy drinking. I am on Antabuse for this. This morning I could barely walk as the main joint in my big toe was stiff and sore for no reason. Much like gout although I have never had gout before. Could this be attributed to the detoxification all of a sudden?

Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  522
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Your history and symptoms suggests your problem to be gout only.
Gout  is a painful rheumatic disease. It causes the inflammation of the joints and often starts in the feet or toes.In  70% of sufferers a joint in the big toe is the first to be affected. 

Gout results from excess blood levels of uric acid. This is a waste product that is produced when proteins are broken down. Normally uric acid is eliminated in the person's urine, but if there is too much uric acid, it forms crystals that get deposited around joints and tendons. This cause serious inflammation, swelling stiffness and severe pain
Severe alcoholism is a very important cause for getting the gout.
It is just a co incidence that you are having this pain after you quit the alcohol.
DISULFIRAM has no connection in triggering the gouty attack.
Consult your doctor for the investigations and treatment.
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor